Characterizing projective spaces on deformations of Hilbert schemes of K3 surfaces

(with Brendan Hassett and Yuri Tschinkel)

Comm. Pure Appl. Math. 65 (2012), no. 2, 264–286 (DOI).

arXiv preprint (November 2010).

Abstract

We seek to characterize homology classes of Lagrangian projective spaces embedded in irreducible holomorphic-symplectic manifolds, up to the action of the monodromy group. This paper addresses the case of manifolds deformation-equivalent to the Hilbert scheme of length-three subschemes of a K3 surface. The class of the projective space in the cohomology ring has prescribed intersection properties, which translate into Diophantine equations. Possible homology classes correspond to integral points on an explicit elliptic curve; our proof entails showing that the only such point is two-torsion.


Back to the main page